MAUDE Adverse Event Report: ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 10.0 MM FLIP CUTTER II
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an arthroscopy surgery after insertion into the tissue, the drilling tip of the retrograde drill fell out.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 18-mar-2024: it was confirmed that all fragments of the device were retrieved from the patient.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual inspection, it was noted that the cutter tip was bent and attached to the shaft.The shaft of the flipcutter® ii, 10 mm was bent.Functional testing was not performed due to the damage to the device.The quality of the bone encountered was not provided.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.Per surgical technique - all inside pcl reconstruction - the side-specific anatomic contour pcl guide is placed over the back of the tibia and is designed to grasp the distal edge of the posterior facet.This position can be visualized and confirmed by feel when pulling back on the guide.The wide, convex guide tip also facilitates correct placement in the coronal plane by settling in between mamillary bodies.When in position, the marking hook will guide the flipcutter to the ideal location and angle for transtibial pclr.Before drilling the flipcutter, make note of the interosseous length as read by the drill sleeve markings where it enters the guide handle.

Brand Name
10.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19014224
Report Number1220246-2024-01761
Device Sequence Number19782345
Product Code HWE
UDI-Device Identifier00888867004115
UDI-Public00888867004115
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number10.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-100
Device Lot Number1075110894
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown